It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2002, 01:27 AM   #1
Member
 
Join Date: Jun 2002
Posts: 54
djtech HB User
Post Can anyone help with this?

Hello Everyone,

I have just been through so many tests to figure out what the heck is wrong with me. At first I was diagnosed with just Gastritis off the bat by my GP but now there is really no stomach discomfort. But here are the main symptoms now...

Nauseau - (fades in and out during the day/never in the morning)
Stools are very light colored/light tan/not like they used to be
Stool frequency is 3-5 days now with lots of fiber intake
Weight Loss - I cannot seem to gain my weight back (110lbs/5'8")

I have no stomach pain or abdominal pain whatsoever. I have had so many tests that negate so much. Ultrasound negated gallstones and inflamation apparently. Upper GI negated Ulcer and just showed a bit of inflamation 6 months ago when I had some gastritis but that is gone. One thing the GI did find was excess bile in the stomach that went unexplained of course. Biopsy of the duodenum showed nothing wrong and no celiac/gluten disease. I have literally eliminated all possible bad foods (milk/dairy/wheat/red meat/liquor). I used to take alot of advil for many years back, not sure if that would be an issue but I do not take it any longer. My blood tests have not showed anything out of range either. Urine tests have been fine. Stool tests fine as well.

Any suggestions or help is much appreciated everyone, as doctors just call it IBS or something and say it will get better. But its not, and they have no reason for the stool color or the nausea too.

Thanks,
dj

 
Sponsors Lightbulb
   
Old 12-01-2002, 03:10 AM   #2
Super Sarah
Guest
 
Posts: n/a
Talking

I have to say that excess bile hanging around your stomach and intestines can cause lighter coloured stools and stomach upsets.

People who have had their GB removed have this kind of problem. It maybe worth having this investigated further as excess bile being produced could mean that you do have a problem with your gallbladder after all. It could mean a blockage somewhere in it or an inflammation.

It maybe helpful for you to take some Colestid and this mops up excess bile and can help the problems. Lots of people who have stomach upsets following GB removal find this helpful to take as it mops up the bile in the bowels.

Go back and have a chat with your doc and see.

 
Old 12-01-2002, 09:47 AM   #3
Member
 
Join Date: Jun 2002
Posts: 54
djtech HB User
Post

Actually I have been explained this theory and I think you may be a little off though. Apparently Bile both colors the stool and acts as a mild laxative. I was told if I had excess bile floating around I would not be constipated in the least and be more prone to diarhrea which I am certainly not. And bile is the substance that induces our stool to have a darker color. So the more of it the darker it should be apparently. This is what I was told via a couple medical doctors as well as some textbook info. So although on that particular DAY they found some excess bile in my stomach for whatever reason, Im not sure thats a sign that I always have it I guess. Thats why this is so confusing.

 
Old 12-03-2002, 12:06 AM   #4
Super Sarah
Guest
 
Posts: n/a
Talking

Sorry, I obviously did not read your post properly, as I did not notice that you had constipation.

You are right that excess bile causes diarrhea.

Try adding Metamucil. Water soluble fiber twice daily with plenty of water to help constipation. Also, eat some live yogurt or take Acidophilus to rebalance your gut flora. Keep in the fridge and take twice daily on an empty stomach.

Magnesium supplements are very good for constipation.

Add prune juice and ensure that you keep away from junk food and caffeine.

Have you been tested for something such as Celiac Spru or Crohn's Disease? Although Crohn's normally causes diarrhea and stomach cramps, it does not have to and can cause increased lethargy and either weight loss or an inability to gain weight. Crohn's affects the absoprition within the small intestine and if you do not absorb, then stools can become paler in colour.

Try my suggestions and get tested for Celiac or Crohn's.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone with thoracic disk herniation? 111maria111 Hernia 37 02-10-2014 12:51 PM
Question for anyone who took Accutane as a teenager or child? derekm Acne 5 10-27-2011 02:01 PM
Anyone with Chronic idiopathic nausea? Bungee3006 Digestive Disorders 132 08-14-2010 01:03 PM
Anyone out there been on disability then taken off at evaluation? TLC42 Disabilities 3 05-14-2010 09:11 PM
Does anyone have Neurofibromatosis? kerrysmom95 Neurofibromatosis 5 05-11-2010 05:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (26), Babygirl43 (19), rufous57 (17), ladybud (16), sonray (15), quincy (15), TacomaGuy (14), sjb (13), Tweetums (10)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (742), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:28 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!